Alert archive / Ohio / Frost Advisories in 2016

Frost Advisory 8, NWS Wilmington, OH

October 25, 20166 counties in Ohio

NWS Wilmington, OH issued this frost advisory at Oct 25, 2016, 2:28 PM EDT for 6 counties in Ohio. It took effect at Oct 26, 2016, 4:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 25, 2016, 2:28 PM EDT (18:28 UTC)
In effect from
Oct 26, 2016, 4:00 AM EDT
Expired
Oct 26, 2016, 3:59 AM EDT
In force
Issued by
NWS Wilmington, OH

Counties Delaware County, OH, Fairfield County, OH, Hocking County, OH, Licking County, OH, Pickaway County, OH, Ross County, OH

The radar

The Cincinnati radar (KILN), 97 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

822 
WWUS71 KILN 251828
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
228 PM EDT TUE OCT 25 2016

OHZ046-056-064-065-073-074-260230-
/O.NEW.KILN.FR.Y.0008.161026T0800Z-161026T1300Z/
DELAWARE-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
INCLUDING THE CITIES OF...DELAWARE...NEWARK...CIRCLEVILLE...
LANCASTER...PICKERINGTON...CHILLICOTHE...LOGAN
228 PM EDT TUE OCT 25 2016

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY.

* TEMPERATURES...LOW TEMPERATURES IN THE MID TO UPPER 30S.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY 
  BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROTECT FROST SENSITIVE PLANTS BY BRINGING THEN INDOORS OR
COVERING THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. THOSE WITH
AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. 

&&

$$
2 follow-up statements
269 
WWUS71 KILN 260140
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
940 PM EDT TUE OCT 25 2016

OHZ046-056-064-065-073-074-260945-
/O.CON.KILN.FR.Y.0008.161026T0800Z-161026T1300Z/
DELAWARE-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
INCLUDING THE CITIES OF...DELAWARE...NEWARK...CIRCLEVILLE...
LANCASTER...PICKERINGTON...CHILLICOTHE...LOGAN
940 PM EDT TUE OCT 25 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
WEDNESDAY...

* TEMPERATURES...LOW TEMPERATURES EARLY WEDNESDAY MORNING WILL BE
  IN THE MIDDLE TO UPPER 30S.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY 
  BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROTECT FROST SENSITIVE PLANTS BY BRINGING THEN INDOORS OR
COVERING THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. THOSE WITH
AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$

HATZOS
132 
WWUS71 KILN 260759
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
359 AM EDT WED OCT 26 2016


OHZ046-056-064-065-073-074-260900-
/O.CAN.KILN.FR.Y.0008.161026T0800Z-161026T1300Z/
DELAWARE-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
INCLUDING THE CITIES OF...DELAWARE...NEWARK...CIRCLEVILLE...
LANCASTER...PICKERINGTON...CHILLICOTHE...LOGAN
359 AM EDT WED OCT 26 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
FROST ADVISORY.

A PERSISTENT CLOUD COVER OVERNIGHT HAS KEPT TEMPERATURES FROM
FALLING, AND THEREFORE THE THREAT OF WIDESPREAD FROST HAS ENDED.
THERE MIGHT BE AN ISOLATED COLD SPOT WITH SOME PATCHY FROST
HOWEVER.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Oct 25, 1:27 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Oct 25, 1:27 PM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Wilmington OH
127 PM EDT Tue Oct 25 2016

.SYNOPSIS...
High pressure will keep dry weather over the region through
Wednesday morning. Low pressure traveling across northern Ohio
will bring showers Wednesday night into Thursday morning. High
pressure and a dry airmass will return for Thursday night and Friday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Some mid and high level cloudiness will continue to spill down
into the area through this afternoon in northwest flow aloft. This
combined with some weak low level CAA, should help keep highs in
the mid 50s north to lower 60s in the far south.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
Tonight, mid and high clouds will continue to linger across the
region. The ECMWF develops some light showers and north western
sections tonight as it increases isentropic lift across a
developing warm front. It is the outlier, so will keep the fa dry.
With some cloud cover tonight, temperatures should be a little
warmer, only dropping into the upper 30s to lower 40s.

On Wednesday, the H5 s/w will swing from the plain into the Ohio
Valley. It will push a compact low pressure center eastward with
it. The fa will be warm sectored and should be dry on Wednesday.
There will be a large variance in highs across the region.
Temperatures across the extreme nrn counties of West Central and
Central Ohio will only reach the mid 50s, but was you head south,
temperatures will warm quickly. Highs in nrn KY will be around 70.

Pcpn with the low will finally reach the area Wednesday night.
Latest run of the models is showing very limited instability, so
have backed off on the mention of thunder. Also, it appears that
the models are showing a weakening trend with the pcpn as it
works e Wednesday night. Kept likely pops across the north, but
tightened up the gradient and lower PoPs across the srn counties
to 20 to 30 percent.

This system is looking more progressive, so tighten up the
backedge of the pcpn, moving it e of the region by 18Z Thursday.
Temperatures will recover some, reaching the mid 50s in the north
and the lower 60s in the south.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Surface high pressure to build in at the end of the week,
offering a return to dry weather conditions. Highs On Friday to
range from the upper 50s north to the mid 60s south.

Model solns showing differences in strength and timing with the next
system moving through the Great Lakes next weekend. Warm air
advection pattern develops with best moisture and lift north of
ILN/s FA. Have limited pop to slight chance north and east with low
chance far northeast Saturday afternoon. Temperatures to warm some
with highs ranging from the lower 60s north to near 70 south.

Next quick moving wave to track through the Great Lakes Sunday. Have
limited any mention of precipitation to a slight chance of a shower
north Sunday afternoon. Highs Sunday from the upper 50s north to the
middle 60s south. Surface high pressure and cooler temperatures for
next Monday. Highs are expected to range from the mid 50s northeast
to the lower 60s southwest.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Surface high pressure will push off to the east tonight. In
northwest flow aloft, expect to see some mid and high level
clouds continue to stream in across the region tonight into
Wednesday. The combination of the increasing clouds and perhaps
surface winds staying up a bit overnight should help limit fog
development. Generally expect VFR conditions through the TAF
period but suppose some patchy valley fog is not out of the
question depending on just how fast the mid level clouds thicken
up later tonight.

OUTLOOK...MVFR ceilings and visibilities are possible from
Wednesday night through Thursday night.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Coniglio/Sites
NEAR TERM...JGL
SHORT TERM...Sites
LONG TERM...AR
AVIATION...JGL
Hazardous weather outlook, Oct 25, 9:03 AM EDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
903 AM EDT TUE OCT 25 2016

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-261315-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
903 AM EDT TUE OCT 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Ohio, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.